Format

Send to

Choose Destination
Hum Exp Toxicol. 2007 Sep;26(9):757-61.

Renal and hepatic injury with elevated cardiac enzymes in Amanita phalloides poisoning: a case report.

Author information

1
Department of Emergency Medicine, Dokuz Eylul University School of Medicine, Izmir, Turkey.

Abstract

Amatoxins are one of the most potent toxins that cause hepatic and renal failure. However, this is the first report demonstrating an elevation of cardiac enzymes in a patient with Amanita phalloides poisoning. A 56-year-old male was admitted to the emergency department (ED) 42 h after an unknown type of mushroom ingestion. Hepatic, renal function tests, amylase and cardiac enzymes (troponin I, creatine kinase (CK), CK-MB isoenzyme and myoglobin) were found elevated in his blood chemistry. The electrocardiogram disclosed sinus tachycardia. Aggressive treatment with fluids, activated charcoal, penicillin G and silibinin were started. The patient was sent to hemodialysis because of anuria. During follow-up, biochemical parameters and clinical findings improved. The patient was discharged from the hospital following the arrangement of hemodialysis schedule because of the chronic renal failure. False elevations of cardiac markers may confuse the clinicians in differential diagnosis of myocardial infarction in ED. In our patient, amatoxins that have bound the actin filaments within myocardiocytes or renal cells and/or its effects as circulating anti-troponin antibodies might result in elevation of cardiac markers. Elevated cardiac enzyme levels without any acute coronary syndrome are probable in mushroom poisoning cases involving amatoxin ingestion.

PMID:
17984148
DOI:
10.1177/0960327107083972
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Atypon
Loading ...
Support Center